Scruffypup saidI have to give myself regular vaccine injections (I'm highly allergic to my dogs.) I've been doing it for years but it seems like half the time, something goes wrong and the injection site hurts really bad for a while. Sometimes it even swells up like a golf ball and turns blue. Anyone here have experience injecting themselves? I've got to be doing something wrong.
Are you talking about Immunotheraphy (allergy shots)? I used to get regular shots every 2-3 weeks for 5+ years. The dosage was carefully administered and recorded by my immunologist. I have really bad seasonal/environmental allergies. Every time my doctor tried to increase the dosage (if no adverse affects occur, the frequency of visits/injections decreases) I would get hives, shortness of breath, and very itchy. Therefore, I was pretty much on same dose for very long time.
Another thing my doctor used to do is observe the size of swelling at the point of injection. It should not exceed size of a quarter, although if it did I am not exactly sure what it meant.
In my opinion, it appears as though your dosage is too high because the type of swelling you've described exceeds the norm or what is to be accepted. You should probably speak to your doctor and he will most likely lower the dosage.
PS: I no longer receive allergy shots. For very long time I've had really bad skin and severe acne. Shortly after I quit getting those injections, my skin improved greatly. So if you experience any side-affects, consult your doctor.
Also... <3 dogs!! Too bad they excite my allergies